Alert archive / Florida / Tornado Warnings in 2008

Tornado Warning 9, NWS Tampa Bay, FL

June 8, 2008Lee County, Florida

NWS Tampa Bay, FL issued this tornado warning at Jun 8, 2008, 5:10 PM EDT for Lee County, Florida. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 5:10 PM EDT (21:10 UTC)
Expired
Jun 8, 2008, 5:45 PM EDT
In force
35 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Lee County, FL

The radar

The Tampa radar (KTBW), 119 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 5:13 PM EDTTORNADONorth Fort Myers, FLLEE COUNTY EMERGENCY MANAGEMENT REPORTED MINOR DAMAGE TO 8 MOBILE HOMES IN NORTH FORT MYERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTBW 082111
TORTBW
FLC071-082145-
/O.NEW.KTBW.TO.W.0009.080608T2110Z-080608T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
510 PM EDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN LEE COUNTY IN FLORIDA.

* UNTIL 545 PM EDT

* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER NORTHERN LEE COUNTY...MOVING NORTHWEST AT 7 MPH.

* THE TORNADO WILL BE NEAR...
  NORTH FORT MYERS.

AT 510 PM EDT...LAW ENFORCEMENT OFFICIALS ALSO REPORTED A SIGHTING 
OF THE TORNADO FORMING OVER NORTH FORT MYERS. 

THIS IS A DANGEROUS STORM IT HAS A HISTORY OF PRODUCING DAMAGE. 
MOVE INTO THE INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY 
BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND BODY WITH PILLOWS 
OR BLANKETS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.


&&

LAT...LON 2676 8205 2676 8185 2670 8177 2664 8195
TIME...MOT...LOC 2110Z 140DEG 6KT 2672 8191

$$

17
2 follow-up statements
000 
WWUS52 KTBW 082124
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
521 PM EDT SUN JUN 8 2008

FLC071-082145-
/O.CON.KTBW.TO.W.0009.000000T0000Z-080608T2145Z/
LEE-
521 PM EDT SUN JUN 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR NORTHERN
LEE COUNTY...

AT 520 PM EDT...THE PUBLIC REPORTED A FUNNEL CLOUD AT HIGHWAY 41 AND 
DEL PRADO.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM THAT 
PRODUCED THE TORNADO WAS NOW 8 MILES NORTHWEST OF FORT 
MYERS...MOVING NORTHWEST AT 10 MPH.  THIS IS A DANGEROUS STORM... 
THE FUNNEL CLOUD COULD TOUCH BACK DOWN AS A TORNADO AT ANY TIME.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR 
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO 
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2676 8205 2676 8189 2670 8187 2668 8195
TIME...MOT...LOC 2121Z 132DEG 8KT 2674 8194

$$

13
000 
WWUS52 KTBW 082139
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
538 PM EDT SUN JUN 8 2008

FLC071-082148-
/O.EXP.KTBW.TO.W.0009.000000T0000Z-080608T2145Z/
LEE-
538 PM EDT SUN JUN 8 2008

...THE TORNADO WARNING FOR NORTHERN LEE COUNTY WILL EXPIRE AT 545 PM
EDT...

AT 538 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE 
THUNDERSTORM CONTAINING THE TORNADO HAD WEAKENED...THUS THE 
WARNING WILL BE ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.

&&

LAT...LON 2676 8205 2676 8189 2670 8187 2668 8195
TIME...MOT...LOC 2138Z 132DEG 8KT 2677 8197

$$

17

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 8, 1:18 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 8, 1:18 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
118 PM EDT SUN JUN 8 2008

.SHORT TERM (TONIGHT-TUESDAY)...HIGH PRESSURE AT THE SURFACE AND
ALOFT WILL DOMINATE THE FORECAST THROUGH MONDAY. A LARGE RIDGE OF
HIGH PRESSURE ALOFT REMAINS OVER THE EASTERN THIRD OF THE COUNTRY
THIS AFTERNOON AND IS EXPECTED TO SLOWLY SLIDE EASTWARD OVER THE
ATLANTIC BY TUESDAY. AT THE SURFACE HIGH PRESSURE CENTERED OFF THE
GEORGIA COAST WITH ITS AXIS STRETCHING WESTWARD JUST NORTH OF
FLORIDA...WILL SAG SLOWLY SOUTHWARD BEGINNING MONDAY. A THIRD
FEATURE...AND UPPER-LEVEL LOW PRESSURE CENTER OVER THE
BAHAMAS...WILL TRACK WESTWARD AND AFFECT THE REGION BY TUESDAY.
THIS LOW...ALONG WITH THE RIDGE OF HIGH PRESSURE...WILL CONTINUE
THE SOUTHEASTERLY FLOW OVER FLORIDA. AS THE LOW APPROACHES MORE
ABUNDANT MOISTURE IN THE VICINITY OF THE LOW WILL BEGIN TO MIGRATE
OVERHEAD INCREASING THE THREAT FOR AFTERNOON AND EVENING
CONVECTION. THEREFORE...THE COVERAGE OF SHOWER/THUNDERSTORM
ACTIVITY IS EXPECTED TO INCREASE BOTH MONDAY AND TUESDAY AFTERNOON
AND EVENING. IN ADDITION...THE AFTERNOON SEA BREEZE WILL MAKE
PROGRESS INTO INTERIOR LOCATIONS TUESDAY WITH MORE CONVECTION
EXPECTED INLAND THAN EXPERIENCED IN THE LAST COUPLE DAYS. WITH 500MB
TEMPERATURES AROUND -9 CELSIUS DURING THESE CONVECTIVE
PERIODS...AND LOW LEVEL WINDS VEERING FROM SOUTHEAST TO
SOUTH/SOUTHWEST ALOFT...STRONG TO ISOLATED SEVERE STORMS MAY
DEVELOP WITH THE POTENTIAL FOR HAIL AND GUSTY WINDS.

TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL BOTH DURING THE DAY
AND OVERNIGHT. SEA BREEZE ACTIVITY WILL KEEP TEMPERATURES A BIT
COOLER ALONG COASTAL REGIONS DURING THE AFTERNOON.

.LONG TERM TUESDAY NIGHT-SUNDAY)...STACKED HIGH PRESSURE WILL BE
OFF EAST COAST AT THE START OF THE PERIOD. UPPER LOW CURRENTLY OVER
THE CENTRAL BAHAMAS COULD STILL BE AROUND ON THE WESTERN PERIPHERY
OF THIS HIGH WEDNESDAY AND THURSDAY. FOR FRIDAY AND SATURDAY RIDGING
TRIES TO BUILD IN FROM THE WEST. THEN SUNDAY A LARGE UPPER LOW OFF
THE NEW ENGLAND COAST COMBINES WITH ANOTHER TROUGH DIGGING IN FROM
THE NORTHERN PLAINS TO NUDGE THIS RIDGE BACK WEST. GFS AND ECMWF TRY
TO BRING A LOW/FRONT INTO THE SOUTHEAST U.S. AHEAD OF THE DIGGING
TROUGH.

THE PRESENCE OF THE UPPER LOW IN THE VICINITY SHOULD ENHANCE STORM
DEVELOPMENT AT LEAST FOR WEDNESDAY AND POSSIBLY INTO THURSDAY AS
WELL. FRIDAY MODELS INDICATE SLIGHTLY LESS MOISTURE BUT SHOULD STILL
BE ENOUGH FOR SCATTERED COVERAGE OF AFTERNOON STORMS. SATURDAY AND
SUNDAY THE FOCUS BEGINS TO SHIFT TO THE NORTHERN HALF OF THE STATE
AHEAD OF THE FRONTAL BOUNDARY. THOUGH GIVEN CLIMATOLOGY FOR RAIN
CHANCES BEING HIGHER OVER SOUTHWEST FLORIDA THIS TIME OF YEAR...WILL
GO WITH SIMILAR NUMBERS ACROSS THE BOARD.

TEMPERATURES AGAIN ARE NOT EXPECTED TO STRAY TOO FAR FROM
CLIMATOLOGY.

&&

.AVIATION...STORM ACTIVITY THIS AFTERNOON LOOKING MORE LIKELY AT TAF
SITES...SO HAVE PUT IN TEMPO GROUPS FOR GUSTY WINDS AND MVFR
CEILINGS AND VISIBILITIES FOR BEST ESTIMATE OF TIMING AT EACH SITE.
STORMS COULD LAST INTO THE MID EVENING HOURS...THEN EXPECT VFR
CONDITIONS THROUGH EARLY AFTERNOON MONDAY.

&&

.MARINE...EASTERLY FLOW WILL CONTINUE WITH RIDGING TO THE NORTH.
THE RIDGE WILL SHIFT SOUTHWARD BY LATE MONDAY INTO TUESDAY WITH
SURFACE WINDS FROM A MORE SOUTH TO SOUTHWEST DIRECTION
ANTICIPATED. THUNDERSTORMS...SOME POSSIBLY STRONG...WILL AFFECT
MANY GULF AREAS EACH AFTERNOON AND EARLY EVENING.

&&

.FIRE WEATHER...LOW LEVEL MOISTURE WILL BE ON THE INCREASE THIS
WEEK WITH SCATTERED SHOWER AND THUNDERSTORM ACTIVITY. NO FIRE
WEATHER CONCERNS ARE ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  75  91  74  91 /  20  50  30  50
FMY  72  91  72  90 /  30  50  30  50
GIF  73  91  73  90 /  10  40  30  50
SRQ  72  90  72  89 /  20  50  30  50
BKV  70  92  70  92 /  20  40  30  50
SPG  77  89  77  89 /  20  50  30  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...CANTIN
LONG TERM/AVIATION...SHARP
Hazardous weather outlook, Jun 8, 5:01 AM EDT, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
501 AM EDT SUN JUN 8 2008

FLZ039-042-043-048>052-055>057-060>062-065-082115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
501 AM EDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
INCREASING MOISTURE AND UPPER LEVEL DISTURBANCES MOVING INTO THE
REGION WILL COMBINE IN AN UNSTABLE ENVIRONMENT WITH DAYTIME
HEATING AND SEABREEZE INTERACTIONS TO PRODUCE SCATTERED
THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. STORMS ARE EXPECT
TO DEVELOP ON THE WEST COAST SEABREEZE THIS AFTERNOON THEN BECOME
ENHANCED LATER IN THE AFTERNOON AND EVENING IN COASTAL AREAS AS THE
EAST COAST SEABREEZE MOVES OVER THE FLORIDA PENINSULA ON MODERATE
EASTERLY STEERING FLOW PUSHING THE ACTIVITY BACK TOWARDS THE WEST
COAST AND INTO THE EASTERN GULF. SOME STORM MAY BE STRONG WITH THE
MAIN THREATS BEING LOCALLY HEAVY RAINFALL...HAIL...FREQUENT DEADLY
LIGHTNING AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MOISTURE AND AN UNSTABLE ATMOSPHERE IS EXPECTED TO REMAIN OVER THE
AREA AS SUMMERTIME HEATING AND SEABREEZES PRODUCE SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THE MAIN THREATS
FROM THESE STORMS WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL...SMALL
HAIL...STRONG GUSTY WINDS AND FREQUENT DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

RD

In the hours before

Special weather statement, Jun 8, 1:38 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
138 PM EDT SUN JUN 8 2008

FLZ060-062-081830-
CHARLOTTE-SARASOTA-
138 PM EDT SUN JUN 8 2008

...STRONG THUNDERSTORMS WILL AFFECT WESTERN CHARLOTTE COUNTY AND
SOUTHERN SARASOTA COUNTY...

A STRONG THUNDERSTORM...MOVING WEST AT 16 MPH...WILL AFFECT PUNTA
GORDA...PORT CHARLOTTE...CHARLOTTE HARBOR AND ENGLEWOOD...UNTIL 230
PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO
GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE
HAIL AS WELL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

CANTIN
Special weather statement, Jun 8, 3:24 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
324 PM EDT SUN JUN 8 2008

FLZ060-061-082015-
DE SOTO-SARASOTA-
324 PM EDT SUN JUN 8 2008

...STRONG THUNDERSTORMS WILL AFFECT SARASOTA AND DE SOTO COUNTIES...

A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT RURAL EASTERN SARASOTA
COUNTY AND RURAL SOUTHWESTERN DESOTO COUNTY...UNTIL 415 PM EDT.
ANOTHER CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT NORTHERN
SARASOTA COUNTY BETWEEN FRUITVILLE ROAD AND UNIVERSITY PARKWAY...
UNTIL 415 PM EDT. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE...AND MAY
CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND
WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED.
THESE STORMS WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS SHOULD SLOW DOWN
WHEN ENCOUNTERING RAIN...OR MAY WANT TO DELAY TRAVEL UNTIL THE RAIN
STOPS.

NP
Special weather statement, Jun 8, 3:36 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
336 PM EDT SUN JUN 8 2008

FLZ055-082015-
MANATEE-
336 PM EDT SUN JUN 8 2008

...STRONG THUNDERSTORMS WILL AFFECT MANATEE COUNTY...

A CLUSTER OF STRONG THUNDERSTORMS...MOVING NORTHWEST AT 15
MPH...WILL AFFECT PORTIONS OF MANATEE COUNTY...INCLUDING SAMOSET...
BRADENTON AND ELLENTON...UNTIL 415 PM EDT. WIND GUSTS OF 40 MPH ARE
POSSIBLE...AND MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE
TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. THESE STORMS WILL PRODUCE PEA SIZE HAIL.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES.
MOTORISTS SHOULD SLOW DOWN WHEN ENCOUNTERING RAIN...OR MAY WANT TO
DELAY TRAVEL UNTIL THE RAIN STOPS.

NP
Special weather statement, Jun 8, 4:52 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
452 PM EDT SUN JUN 8 2008

FLZ050-051-055-082130-
MANATEE-PINELLAS-HILLSBOROUGH-
452 PM EDT SUN JUN 8 2008

...STRONG THUNDERSTORMS WILL AFFECT PINELLAS COUNTY THROUGH 530 PM...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS...MOVING WEST AT 17 MPH...AND WILL AFFECT TOWN N
COUNTRY...OLDSMAR...SAINT PETERSBURG AND SAFETY HARBOR...UNTIL 530
PM EDT. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW
AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE
CLOUD TO GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING
ELECTRICAL APPLIANCES. THIS STORM MAY PRODUCE PEA SIZE HAIL.
TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

EO
Special weather statement, Jun 8, 4:56 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
456 PM EDT SUN JUN 8 2008

FLZ039-042-048-082145-
HERNANDO-CITRUS-LEVY-
456 PM EDT SUN JUN 8 2008

...STRONG THUNDERSTORMS WILL AFFECT THE NATURE COAST THROUGH 545
PM...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNERSTORMS
DEVELOPING RAPIDLY ALONG THE WEST COAST SEABREEZE BOUNDARY FROM 2
MILES SOUTHEAST OF BROOKSVILLE TO 3 MILES SOUTHWEST OF CHIEFLAND.
MOVEMENT WAS WEST AT 15 MPH...AND WILL AFFECT HOMOSASSA
SPRINGS...CRYSTAL RIVER...BROOKSVILLE AND CEDAR KEY...UNTIL 545 PM
EDT. GUSTY WINDS OF 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW
AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT
CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH
DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THESE STORMS MAY ALSO
PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER
ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

EO
Special weather statement, Jun 8, 5:04 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
504 PM EDT SUN JUN 8 2008

FLZ055-060>062-065-082145-
DE SOTO-MANATEE-CHARLOTTE-LEE-SARASOTA-
504 PM EDT SUN JUN 8 2008

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST FLORIDA THROUGH 545
PM...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS DEVELOPING ALONG THE WEST COAST SEABREEZE NEAR PORT
CHARLOTTE. MOVEMENT WAS NORTHWEST AT 15 MPH...AND WILL AFFECT CAPE
CORAL...CLEVELAND...FORT OGDEN AND PUNTA GORDA...UNTIL 545 PM EDT.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. TORRENTIAL RAINS WILL CAUSE
PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

EO

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:24 PM EDTSpecial Marine WarningTBW66 min
Jun 8, 4:56 PM EDTSpecial Marine WarningTBW64 min
Jun 8, 5:11 PM EDTSpecial Marine WarningTBW64 min
Jun 8, 5:27 PM EDTSpecial Marine WarningTBW63 min
Jun 8, 5:59 PM EDTSpecial Marine WarningTBW46 min
Jun 8, 5:59 PM EDTSevere Thunderstorm WarningTBWHernando31 min
Jun 8, 6:17 PM EDTSpecial Marine WarningTBW58 min
Jun 8, 6:19 PM EDTSevere Thunderstorm WarningTBWLevy26 min

Nearby

Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.